ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

An optimal parallel algorithm for sparse matrix bandwidth reduction on a linear array

Prasad, Devi I and Murthy, ISN and Patnaik, LM (1992) An optimal parallel algorithm for sparse matrix bandwidth reduction on a linear array. In: International Journal of Computer Mathematics, 42 (1-2). pp. 7-20.

Full text not available from this repository.
Official URL: http://www.informaworld.com/smpp/content~db=all~co...

Abstract

A simple and efficient algorithm for the bandwidth reduction of sparse symmetric matrices is proposed. It involves column-row permutations and is well-suited to map onto the linear array topology of the SIMD architectures. The efficiency of the algorithm is compared with the other existing algorithms. The interconnectivity and the memory requirement of the linear array are discussed and the complexity of its layout area is derived. The parallel version of the algorithm mapped onto the linear array is then introduced and is explained with the help of an example. The optimality of the parallel algorithm is proved by deriving the time complexities of the algorithm on a single processor and the linear array.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Taylor and Francis Group.
Keywords: Linear array;sparse matrix;bandwidth reduction;parallel algorithm;band form;complexity analysis;layout area;SIMD.
Department/Centre: Division of Electrical Sciences > Electrical Engineering
Others
Date Deposited: 28 Jan 2011 05:48
Last Modified: 28 Jan 2011 05:48
URI: http://eprints.iisc.ernet.in/id/eprint/35074

Actions (login required)

View Item View Item